ZOMEPIRAC sodium is a nonsteroidal, anti-inflammatory agent available since November 1980. It was developed as an analgesic and has been described by the manufacturer as safe and well tolerated. There is a previous report of an anaphylactic reaction, secondary to zomepirac, in the literature.1 This report presents the occurrence of anaphylactic shock, disseminated intravascular coagulation, and acute renal failure following the ingestion of zomepirac.
Report of a Case
A 66-year-old man came to the emergency room with a six-hour history of nausea, vomiting, and diarrhea. He also noted chills, but his temperature was not taken at home. Some occasional mild abdominal cramping was noted with the diarrhea. One week before admission the patient noted a similar type of illness with chills, nausea, vomiting, and diarrhea, but it lasted only two hours and subsided spontaneously. He felt well prior to and in between these episodes. Additional history indicated that he
Smith VT. Anaphylactic Shock, Acute Renal Failure, and Disseminated Intravascular Coagulation: Suspected Complications of Zomepirac. JAMA. 1982;247(8):1172–1173. doi:10.1001/jama.1982.03320330068031
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: